MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Codes Entrapment of Device (1212); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization of pulmonary arteriovenous (avm), the physician used a double catheter technique.Due to slow progression of the exselsior 1018 microcatheter (mc) from the blood vessel running, the coiling was performed with the state that the microcatheter slightly applied tension, and the complaint product, a deltafill18 3mm x 12cm coil (dlf180312, l17126) was used in the last stage of the coiling.There was an attempt to detach the deltafill18 coil, the detachment button was pressed to confirm detachment sound, and the delivery wire was removed.However, the coil was not able to be detached, and it became caught with other coils.After that, as the physician was able to proceed with the microcatheter and carefully return the coil to the inside of the microcatheter.The complaint product was removed from the patient's body with the microcatheter together.After that, another galaxy g3 coil was used, and the procedure was successfully completed.There was no negative impact to the patient and the patient's condition is stable after the procedure.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Section b5: additional information received indicated that it is unknown if pre-deployment electrical testing was performed.The same dcb and control cables were used successfully with subsequent coils.The coil was still attached to the coil delivery system.No excessive force was used at any time.There was no resistance/friction at any point during the procedure.There were withdrawal difficulties with the device.The lesion was the splanchnic artery.The delivery system passed through the bent blood vessels before approaching the lesion, but the embolic site was not bent.There was no prolongation in the procedure.Section e1.Initial reporter phone: (b)(6).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of pulmonary arteriovenous (avm), the physician used a double catheter technique.Due to slow progression of the exselsior 1018 microcatheter (mc) from the blood vessel running, the coiling was performed with the state that the microcatheter slightly applied tension, and the complaint product, a deltafill18 3mm x 12cm coil (dlf180312, l17126) was used in the last stage of the coiling.There was an attempt to detach the deltafill18 coil, the detachment button was pressed to confirm detachment sound, and the delivery wire was removed.However, the coil was not able to be detached, and it became caught with other coils.After that, as the physician was able to proceed with the microcatheter and carefully return the coil to the inside of the microcatheter.The complaint product was removed from the patient's body with the microcatheter together.After that, another galaxy g3 coil was used, and the procedure was successfully completed.There was no negative impact to the patient and the patient's condition is stable after the procedure.A continuous flush was done.Additional information received indicated that it is unknown if pre-deployment electrical testing was performed.The same dcb and control cables were used successfully with subsequent coils.The coil was still attached to the coil delivery system.No excessive force was used at any time.There was no resistance/friction at any point during the procedure.There were withdrawal difficulties with the device.The lesion was the splanchnic artery.The delivery system passed through the bent blood vessels before approaching the lesion, but the embolic site was not bent.There was no prolongation in the procedure.A deltafill18 (dlf180312/ l17126) was not returned to cerenovus for further evaluation.Two of the microcatheters involved (non-j&j products) were returned for evaluation.The two devices were inspected and the microcoil involved was not returned attached to them, the event indicates that the coil remains connected to the delivery system, but this was not returned for evaluation.It was observed that the excelsior 1018 protruded at the distal tip and at the proximal tip of the other unknown microcatheter.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the malfunction were identified.Based on the information available, the customer's complaint could not be confirmed, it cannot be determined that the problem reported in the complaint is the result of an inherently device-related defect, as the device was not returned to the facility for evaluation.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil with respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14487967
Report Number3008114965-2022-00362
Device Sequence Number5186333
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot NumberL17126
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/06/2022
06/08/2022
06/30/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date06/06/2022
06/08/2022
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXSELSIOR 1018 MICROCATHETER.
Patient SexUnknown